Alert archive / Texas / High Wind Warnings in 2022
High Wind Warning 48, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Dec 4, 2022, 12:50 PM CST for Culberson County, Texas; Eddy County, New Mexico. It took effect at Dec 5, 2022, 6:00 AM CST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2022, 12:50 PM CST (18:50 UTC)
- In effect from
- Dec 5, 2022, 6:00 AM CST
- Expired
- Dec 5, 2022, 7:00 PM CST
- In force
- 13 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1584 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
332 WWUS74 KMAF 041850 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1250 PM CST Sun Dec 4 2022 NMZ027-TXZ270-271-051030- /O.UPG.KMAF.HW.A.0040.221205T1800Z-221206T0000Z/ /O.NEW.KMAF.HW.W.0048.221205T1700Z-221206T0100Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 1250 PM CST Sun Dec 4 2022 /1150 AM MST Sun Dec 4 2022/ ...HIGH WIND WARNING IN EFFECT FROM 11 AM CST /10 AM MST/ TO 7 PM CST /6 PM MST/ MONDAY... * WHAT...West winds 35 to 55 mph with gusts up to 65 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 11 AM CST /10 AM MST/ to 7 PM CST /6 PM MST/ Monday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
3 follow-up statements
276 WWUS74 KMAF 050911 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 311 AM CST Mon Dec 5 2022 NMZ027-TXZ270-271-060015- /O.CON.KMAF.HW.W.0048.221205T1700Z-221206T0100Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 311 AM CST Mon Dec 5 2022 /211 AM MST Mon Dec 5 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM CST /10 AM MST/ THIS MORNING TO 7 PM CST /6 PM MST/ THIS EVENING... * WHAT...West winds 35 to 55 mph with gusts up to 65 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 11 AM CST /10 AM MST/ this morning to 7 PM CST /6 PM MST/ this evening. * IMPACTS...Travel could be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
528 WWUS74 KMAF 051159 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 559 AM CST Mon Dec 5 2022 NMZ027-TXZ270-271-060100- /O.EXT.KMAF.HW.W.0048.221205T1200Z-221206T0100Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 559 AM CST Mon Dec 5 2022 /459 AM MST Mon Dec 5 2022/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING... * WHAT...West winds 35 to 55 mph with gusts up to 65 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until 7 PM CST /6 PM MST/ this evening. * IMPACTS...Travel could be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
333 WWUS74 KMAF 051951 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 151 PM CST Mon Dec 5 2022 NMZ027-TXZ270-271-060100- /O.CON.KMAF.HW.W.0048.000000T0000Z-221206T0100Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 151 PM CST Mon Dec 5 2022 /1251 PM MST Mon Dec 5 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING... * WHAT...West winds 35 to 55 mph with gusts up to 65 mph are expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until 7 PM CST /6 PM MST/ this evening. * IMPACTS...Travel could be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Dec 4, 11:14 AM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Dec 4, 11:14 AM CST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1114 AM CST Sun Dec 4 2022
...New AVIATION...
.SHORT TERM...
(Today through Monday afternoon)
Issued at 206 AM CST Sun Dec 4 2022
A few rain showers are moving across the region this morning,
with those in Southeast New Mexico and the northern Permian Basin
seeing some light rain. These showers should move out by sunrise
and winds will shift out of the southwest, ushering in warmer
temperatures for this afternoon. It will be a pleasant day out
there with highs in the the 60s for most, under light winds and
clearing skies. These warmer temps will persist into the overnight
hours due to ample cloud cover and southerly surface flow with
lows in the upper 40s and low 50s.
Very warm and breezy conditions return for the beginning of the
week. A disturbance moving across the region on Monday will bring
strong winds to the higher terrain, and high winds will be
possible in the Guadalupe and Delaware Mountains Monday afternoon.
A High Wind Watch is in effect. With warm downsloping west winds
increasing, Monday will see near-record highs as temperatures
climb to the 70s and 80s. Current forecast for Midland Int'l is
76F, and the high temperature record is currently 79F. Even if we
don't break a record, it will still be a very warm day for
December with temperatures around 15 degrees above normal.
&&
.LONG TERM...
(Monday night through Saturday)
Issued at 206 AM CST Sun Dec 4 2022
Westerly flow across the CWA will back from a more southwesterly
direction on Tuesday as an upper low moves into southern Nevada.
This will draw up moisture from out of the Pacific and give slight
chance to low chance PoPs beginning Tuesday night. Rain chances
peak on Wednesday with the passage of the low to our north then
decrease on Thursday. The models 24 hours ago showed varying
solutions on the strength and track of the low as it moved east
into the Great Plains. Agreement is better today showing a weaker
low and a track farther north. This solution unfortunately limits
rain chances and we will likely only see isolated to widely
scattered showers. The trough will manage to push a Pacific cold
front through early Thursday that will help cool temperatures back
down to near normal.
A second, broad trough quickly follows the first, moving into the
Rocky Mountains on Saturday. Once again the track is well to the
north of our area so rain chances are not impressive. The trough
will push another cold front into the Permian Basin but the
trajectory of these upper troughs from the west limits their
access to colder Canadian air to our north. Therefore there
shouldn't be much cooling with this front either though we may
finally manage to drop back down below normal by early next week.
Hennig
&&
.AVIATION...
(18Z TAFS)
Issued at 1113 AM CST Sun Dec 4 2022
VFR will prevail through the period with mostly light winds.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 66 52 78 54 / 0 0 0 0
Carlsbad 64 52 75 50 / 0 10 0 0
Dryden 64 53 76 57 / 0 0 0 0
Fort Stockton 70 51 81 57 / 0 0 0 0
Guadalupe Pass 63 51 67 49 / 0 10 0 0
Hobbs 63 50 73 49 / 0 10 0 0
Marfa 72 44 75 47 / 0 0 0 0
Midland Intl Airport 65 51 76 54 / 0 0 0 0
Odessa 64 51 76 54 / 0 0 0 0
Wink 64 49 78 52 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Watch Monday afternoon for Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains.
NM...High Wind Watch from Monday morning through Monday afternoon for
Guadalupe Mountains of Eddy County.
&&
SHORT TERM...88
LONG TERM....10
AVIATION...29Hazardous weather outlook, Dec 4, 2:21 AM CST, 10 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 221 AM CST Sun Dec 4 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-050830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 221 AM CST Sun Dec 4 2022 /121 AM MST Sun Dec 4 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A High Wind Watch is in effect for Monday afternoon for the Guadalupe and Delaware Mountains. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
Nearby
High Wind Warnings in Texas, 2022High Wind Warnings in New Mexico, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.